MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number PRD-SC30-125
Medical Device Problem Codes Material Separation (1562); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the diamondback 360 peripheral orbital atherectomy device (oad) was advanced up and over from the left femoral artery for treatment of moderately calcified, mildly tortuous, 90-95% stenosed lesion in the right distal popliteal artery and right anterior tibial artery (at).There was some tortuosity through the popliteal then a sharp angle into the at.While treating into the at proximal to distal, the oad crown stopped moving with the throw.The throw was moved again, but the oad crown still was not moving as the motor was running but the oad crown could not be advanced.The oad had stalled.The physician attempted to move the throw again to get the oad crown to move but was unsuccessful.At this point, it was realized the oad driveshaft was fractured and the distal crown and distal part of the oad driveshaft remained in-vivo when the oad was retracted.The fractured component remained on the viperwire advance guide wire.The physician was able to floss the guide wire with the fractured component through the distal sheath to remove it from the patient.No additional intervention was required to remove the fractured component.There were no patient complications as a result of the event.The patient was in stable condition.There is no clear indication why the fracture occurred but it was possibly due to moving the throw rather than locking it and lifting the brake which could have led to stretching of the driveshaft.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot-specific issue.Based on the information received, the investigation determined that the reported unexpected shutdown and material separation appears to be related to operational context.In this case, it is possible that the reported unexpected shutdown and material separation are related to patient anatomical morphology and/or use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: g3, g6, h2, h6 h6: codes 4118, 3233, and 11 no longer apply.

Brand Name
STEALTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key22213298
Report Number3004742232-2025-00170
Device Sequence Number8620368
Product Code MCW
UDI-Device Identifier10850000491271
UDI-Public(01)10850000491271(17)260731(10)544899-1
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberPRD-SC30-125
Device Catalogue Number7-10059-02
Device Lot Number544899-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexFemale
Patient Weight86 KG